Advertisement

Classification Rules for Exponential Populations Under Order Restrictions on Parameters

  • Nabakumar JanaEmail author
  • Somesh Kumar
  • Neeraj Misra
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 91)

Abstract

Classification procedures of an observation into one of two exponential populations is considered. Assuming a known order between the population parameters, a class of classification rules is proposed. Our study shows that each classification rule in the class is better than the likelihood ratio based classification rule. Comparison of these classification rules with respect to correct probability of classification has been done by extensive simulations.

Keywords

Exponential population Classification rule Probability of correct classification 

References

  1. 1.
    Adegboye, O.S.: The optimal classification rule for exponential populations. Austral. J. Stat. 35, 185–194 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Barlow, R.E., Bartholomew, D.J., Bremnner, J.M., Brunk, H.D.: Statistical Inference under Order Restrictions. The Theory and Application of Isotonic Regression. John Wiley, New York (1972)Google Scholar
  3. 3.
    Basu, A.P., Gupta, A.K.: Classification rules for exponential populations. In: Proschan F., Serfling R.J. (eds.) Reliability and Biometry: Statistical Analysis of Life Length, pp. 637–650. SIAM, Philadelphia (1974)Google Scholar
  4. 4.
    Basu, A.P., Gupta, A.K.: Classification Rules for Exponential Populations: Two Parameter Case. DTIC Document, North-Holland (1976)Google Scholar
  5. 5.
    Conde, D., Fernández, M.A., Salvador, B.: A classification rule for ordered exponential populations. J. Statist. Plann. Infer. 135(2), 339–356 (2005)CrossRefzbMATHGoogle Scholar
  6. 6.
    Long, T., Gupta, R.D.: Alternative linear classification rules under order restrictions. Comm. Statist. Theory Methods 27(3), 559–575 (1998)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    McLachlan, G.: Discriminant Analysis and Statistical Pattern Recognition. John Wiley, New York (2004)zbMATHGoogle Scholar
  8. 8.
    Pal, N., Jin, C., Lim, W.K.: Handbook of Exponential and Related Distributions for Engineers and Scientists. Chapman & Hall/CRC, New York (2006)zbMATHGoogle Scholar
  9. 9.
    Rausand, M., Høyland, A.: System Reliability Theory: Models, Statistical Methods, and Applications. John Wiley, New York (2004)Google Scholar
  10. 10.
    Vijayasree, G., Singh, H.: Mixed estimators of two ordered exponential means. J. Statist. Plann. Infer. 35(1), 47–53 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Wakaki, H., Aoshima, M.: Optimal discriminant functions for normal populations. J. Multivar. Anal. 100(1), 58–69 (2009)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer India 2014

Authors and Affiliations

  1. 1.Indian Institute of Technology KharagpurKharagpurIndia
  2. 2.Indian Institute of Technology KanpurKanpurIndia

Personalised recommendations